Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998

Severe Thunderstorm Warning 298, NWS Nashville, TN

June 10, 1998Davidson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 10, 1998, 5:22 PM CDT for Davidson County, Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 1998, 5:22 PM CDT (22:22 UTC)
Expired
Jun 10, 1998, 6:10 PM CDT
In force
48 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Davidson County, TN

The radar

The Nashville radar (KOHX), 21 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 5:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.4 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1998-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3323 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1998-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3323 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
1.6
Supercell composite
8.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:50 PM CDT, 3 hours 32 minutes earlier.

Area forecast discussion, Jun 10, 1:50 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
150 PM CDT WED JUN 10 1998

LOOKS AS THOUGH WE WL REMAIN HOT AND MUGGY AS MARITIME TROPICAL AIR
MASS REMAINS ANCHORED OVR FA. W/ LACK OF FOCUSING MECHANISM...WUD ONLY
SUGGEST SLGT POPS NEXT COUPLE OF AFTERNOONS TO COVER ANY ISLD
CONVECTION. SW FLOW WL REMAIN IN PLACE AND XPCT GUD INSTABILITY TO
PERSIST AT LEAST THRU PD 4.

W/ RELATIVELY TIGHT SFC PRES GRADIENT IN PLACE OVR FA DURG NEXT COUPLE
OF DAYS...FWC WIND SPEED VALUES NOT COMPLETELY OUT OF LINE. THINK
SUSTAINED 15 MPH LOOKS GUD FOR PD 2...AND MIGHT EVEN THROW IN BREEZY
IN ZFP WORDING.

OTRW...IT LOOKS LIKE P/C DAYS W/ TEMPS RUNNING NEAR FWC GUIDANCE VALUES.

72/90/72/91 1212

08

In the hours before

Local storm report, Jun 10, 4:08 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
408 PM CDT WED JUN 10 1998

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0330 PM    LEWISBURG                 TN   WIND DAMAGE
06/10/98   MARSHALL                       HIGHWAY DEPARTMENT
                                          REPORTED TREES AND
                                          TELEPHONE POLES DOWN
                                          FROM LEWISBURG TO
                                          FARMINGTON.

END/ORCHANIAN
Local storm report, Jun 10, 4:22 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
422 PM CDT WED JUN 10 1998

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0300 PM                              TN   WIND DAMAGE
06/10/98   MAURY                          HIGHWAY DEPARTMENT
                                          REPORTED TREES DOWN
                                          COUNTYWIDE. SHERIFFS
                                          OFFICE SAID TREES WERE
                                          DOWN IN COLUMBIA.
Local storm report, Jun 10, 4:45 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
445 PM CDT WED JUN 10 1998

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0415 PM    HOHENWALD                 TN   WIND DAMAGE
06/10/98   LEWIS                          911 CENTER REPORTED TREES
                                          DOWN AND A TRAILER TIPPED
                                          OVER IN HOHENWALD.

END/ORCHANIAN
Local storm report, Jun 10, 4:45 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
445 PM CDT WED JUN 10 1998

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0415 PM    HOHENWALD                 TN   WIND DAMAGE
06/10/98   LEWIS                          911 CENTER REPORTED TREES
                                          DOWN AND A TRAILER TIPPED
                                          OVER IN HOHENWALD.

END/ORCHANIAN
Special weather statement, Jun 10, 5:08 PM CDT, 14 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-110300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
508 PM CDT WED JUN 10 1998

...SEVERE THUNDERSTORM WATCH UNTIL 10 PM CDT...
...FLASH FLOOD WATCH TONIGHT FOR THE EASTERN HALF OF MIDDLE
TENNESSEE...

STRONG TO SEVERE THUNDERSTORMS HAVE FIRED UP THIS AFTERNOON ACROSS
THE SOUTHERN PART OF MIDDLE TENNESSEE.  MORE THUNDERSTORMS OVER
KENTUCKY ARE EXPECTED TO DRIFT SOUTHWARD INTO TENNESSEE ONCE AGAIN
AFTER DARK AND BRING A THREAT OF MORE SEVERE WEATHER AND LOCALLY
HEAVY RAINS.

THERE IS THE POSSIBILITY OF STRONG DAMAGING WINDS...LARGE HAIL AND
ISOLATED TORNADOES IN SOME OF THESE THUNDERSTORMS THIS EVENING AND
EARLY TONIGHT.

RAINFALL AMOUNTS OF ABOUT 3/4 INCH PER HOUR MAY CAUSE FLASH
FLOODING IN THE FLASH FLOOD WATCH AREA. THE GROUND HAS BEEN
SATURATED FROM RAINFALL THAT OCCURRED YESTERDAY AND TODAY.

FOLKS SHOULD STAY TUNED TO COMMERCIAL BROADCASTS OR NOAA WEATHER
RADIO FOR FURTHER WEATHER UPDATES OR WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

END/ORCHANIAN
Special weather statement, Jun 10, 5:08 PM CDT, 14 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-110300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
508 PM CDT WED JUN 10 1998

...SEVERE THUNDERSTORM WATCH UNTIL 10 PM CDT...
...FLASH FLOOD WATCH TONIGHT FOR THE EASTERN HALF OF MIDDLE
TENNESSEE...

STRONG TO SEVERE THUNDERSTORMS HAVE FIRED UP THIS AFTERNOON ACROSS
THE SOUTHERN PART OF MIDDLE TENNESSEE.  MORE THUNDERSTORMS OVER
KENTUCKY ARE EXPECTED TO DRIFT SOUTHWARD INTO TENNESSEE ONCE AGAIN
AFTER DARK AND BRING A THREAT OF MORE SEVERE WEATHER AND LOCALLY
HEAVY RAINS.

THERE IS THE POSSIBILITY OF STRONG DAMAGING WINDS...LARGE HAIL AND
ISOLATED TORNADOES IN SOME OF THESE THUNDERSTORMS THIS EVENING AND
EARLY TONIGHT.

RAINFALL AMOUNTS OF ABOUT 3/4 INCH PER HOUR MAY CAUSE FLASH
FLOODING IN THE FLASH FLOOD WATCH AREA. THE GROUND HAS BEEN
SATURATED FROM RAINFALL THAT OCCURRED YESTERDAY AND TODAY.

FOLKS SHOULD STAY TUNED TO COMMERCIAL BROADCASTS OR NOAA WEATHER
RADIO FOR FURTHER WEATHER UPDATES OR WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

END/ORCHANIAN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:40 PM CDTSevere Thunderstorm WarningOHXMarshall20 min
Jun 9, 7:47 PM CDTSevere Thunderstorm WarningOHXBedford48 min
Jun 9, 9:35 PM CDTSevere Thunderstorm WarningOHXDeKalb30 min
Jun 10, 8:49 AM CDTSevere Thunderstorm WarningOHXCheatham, Montgomery, Robertson46 min
Jun 10, 9:12 AM CDTSevere Thunderstorm WarningOHXDavidson33 min
Jun 10, 9:24 AM CDTSevere Thunderstorm WarningOHXSumner, Wilson46 min
Jun 10, 9:55 AM CDTFlash Flood WarningOHXMontgomery, Stewart2 hr
Jun 10, 9:55 AM CDTFlash Flood WarningOHXRobertson, Sumner2 hr
Jun 10, 10:14 AM CDTSevere Thunderstorm WarningOHXDeKalb, Putnam, Smith46 min
Jun 10, 10:14 AM CDTSevere Thunderstorm WarningOHXWhite46 min
Jun 10, 10:32 AM CDTFlash Flood WarningOHXDeKalb, Putnam, White3 hr
Jun 10, 10:32 AM CDTFlash Flood WarningOHXMacon, Smith, Trousdale, Wilson3 hr
Jun 10, 10:32 AM CDTFlash Flood WarningOHXCheatham, Davidson3 hr
Jun 10, 10:32 AM CDTFlash Flood WarningOHXJackson3 hr
Jun 10, 10:39 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson46 min
Jun 10, 10:41 AM CDTSevere Thunderstorm WarningOHXSumner, Wilson34 min
Jun 10, 10:59 AM CDTSevere Thunderstorm WarningOHXPutnam36 min
Jun 10, 11:11 AM CDTSevere Thunderstorm WarningOHXRutherford, Williamson49 min
Jun 10, 11:19 AM CDTSevere Thunderstorm WarningOHXCheatham, Dickson51 min
Jun 10, 12:04 PM CDTSevere Thunderstorm WarningOHXCannon, Coffee31 min
Jun 10, 12:12 PM CDTSevere Thunderstorm WarningOHXWarren48 min
Jun 10, 12:42 PM CDTFlash Flood WarningOHXBledsoe, Sequatchie, Van Buren, Warren2 hr
Jun 10, 12:42 PM CDTFlash Flood WarningOHXCoffee, Grundy2 hr
Jun 10, 12:48 PM CDTSevere Thunderstorm WarningOHXGrundy52 min
Jun 10, 1:08 PM CDTSevere Thunderstorm WarningOHXFranklin, Marion, Sequatchie62 min
Jun 10, 2:06 PM CDTSevere Thunderstorm WarningOHXHickman34 min
Jun 10, 2:26 PM CDTSevere Thunderstorm WarningOHXMaury44 min
Jun 10, 2:55 PM CDTSevere Thunderstorm WarningOHXMarshall65 min
Jun 10, 3:23 PM CDTTornado WarningOHXMarshall32 min
Jun 10, 3:32 PM CDTSevere Thunderstorm WarningOHXBedford48 min
Jun 10, 3:49 PM CDTTornado WarningOHXBedford, Lincoln, Moore51 min
Jun 10, 4:12 PM CDTSevere Thunderstorm WarningOHXLewis48 min
Jun 10, 4:21 PM CDTSevere Thunderstorm WarningOHXGiles, Maury49 min
Jun 10, 4:53 PM CDTTornado WarningOHXGiles, Marshall47 min
Jun 10, 6:45 PM CDTSevere Thunderstorm WarningOHXSumner50 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.